Hail, Goshen
- When
- July 18, 2:25 PM MST to 2:29 PM MST
- Where
- Goshen County, 11 mi N of Ft Laramie
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.383, -104.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 18, 1:00 PM MST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 113 PM MDT FRI JUL 18 2003 .SHORT TERM...A BROAD DOME OF UPPER LEVEL HIGH PRESSURE WILL REMAIN CENTERED OVER CO/UT TONIGHT AND SATURDAY. FLOW ALOFT WILL BECOME NORTHWEST THIS EVENING AS SIGNIFICANT SHORTWAVE ROTATES AROUND THE DOME OF HIGH PRESSURE AND ACROSS NORTHERN AND EASTERN PORTIONS OF THE CYS FORECAST AREA. SURFACE HIGH PRESSURE ADVECTING SOUTHEASTWARD OVER THE CENTRAL AND WESTERN PLAINS WILL INDUCE SURFACE AND LOW LEVEL UPSLOPE FLOW FROM THE MOUNTAINS EASTWARD. WITH AN UNSTABLE AIRMASS INTERACTING WITH THE MOISTURE AND VORTICITY DYNAMICS...THUNDERSTORMS SHOULD PUSH OFF THE LARAMIE RANGE EASTWARD OVER SOUTHEAST AND EAST CENTRAL WY THIS EVENING AND INTO THE NEB PANHANDLE. WITH HIGH DEWPOINTS AND ABOVE AVERAGE PRECIPITABLE WATER VALUES...STORMS THIS EVENING SHOULD BE GOOD RAINERS AND PROVIDE SOME BADLY NEEDED MOISTURE TO THE PARCHED VEGETATION. TEMPERATURES TONIGHT WILL COOL TO THE 50S TO LOWER 60S OUTSIDE THE MOUNTAINS. TEMPS SAT WILL REACH THE 80S TO LOWER 90S WITH ANOTHER CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. .LONG TERM...EXTENDED RANGE MODELS ARE IN GOOD AGREEMENT WITH A PERSISTENT UPPER RIDGE POSITIONED OVER THE INTERMOUNTAIN REGION OF THE CONUS INTO EARLY AUGUST. THE PERSISTENT RIDGE IS THE RESULT OF A 3-WAVE HEMISPHERIC PATTERN. THE RIDGE AXIS WILL RETROGRADE TO 112W BY SUN FOR NW FLOW OVER THE CYS CWA BY THE WEEKEND. ALL THIS MEANS CONTINUED ABOVE NORMAL TEMPS GENERALLY AND A SLIGHT CHANCE OF PM TSTMS AT BEST UNLESS A GOOD MONSOON CAN DEVELOP. HOWEVER...THE POSITION OF THE RIDGE AT THIS TIME DOES NOT SUPPORT A PRODUCTIVE MONSOON FOR THE INTERMOUNTAIN REGION ATTM. SUNDAY SHOULD SEE DOWNSLOPE WINDS CURB PM CONVECTION. IT SHOULD TURN SLIGHTLY COOLER ON TUE AS WEAK UPSLOPE WINDS ARE EXPECTED TO DEVELOP TO THE EAST OF A FRONT THAT IS EXPECTED TO BACK WESTWARD OVER THE CWA FROM A BUILDING SFC HIGH MOVING INTO THE PLAINS EARLY IN THE WEEK. NOT MUCH PCPN EXPECTED FROM THIS FRONT...HOWEVER. IT WILL BE WARMER AGAIN WED THROUGH FRI ACROSS THE CWA AS THE UPPER RIDGE AXIS MOVES SLIGHTLY EAST ONCE AGAIN. A WEAK LEE SURFACE TROF IS EXPECTED THU WITH DOWNSLOPE WINDS CURBING AFTN CONVECTION BY LATE W
NEZ001>003-019>021-054-055-WYZ059>070-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1024 AM MDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE...WILL DEVELOP OVER THE LARAMIE RANGE THEN MOVE OVER THE SOUTHEAST WYOMING PLAINS DURING THE AFTERNOON. THUNDERSTORMS WILL THEN MOVE INTO THE WESTERN NEBRASKA PANHANDLE BY EARLY EVENING. STORMS SHOULD FINALLY WEAKEN AND DIMINISH BETWEEN 9 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY...MAINLY FROM THE MOUNTAINS EASTWARD INTO THE WESTERN NEBRASKA PANHANDLE. A FEW OF THE STORMS MAY BE SEVERE IN THE WESTERN NEBRASKA PANHANDLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM DOUGLAS TO PINE BLUFFS THIS AFTERNOON AND EVENING.
The Cheyenne radar (KCYS), 139 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368836.